Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 26(2); 2009 > Article
Yeungnam University Journal of Medicine 2009;26(2):125-129.
DOI: https://doi.org/10.12701/yujm.2009.26.2.125    Published online December 31, 2009.
A Case of Colchicine-Induced Neutropenia in Liver Cirrhosis Patient.
Ho Chan Lee, Heon Ju Lee, Yong Gil Kim, Jae Hyun Park, Sung Joon Kim, Jun Seok Park
Department of Internal Medicine, College of Medicine, Yeungnam University, Daegu, Korea. hjlee@med.yu.ac.kr
Abstract
Colchicine is an alkaloid that has been used for treating acute gouty arthritis, psoriasis, scleroderma and Behcet's syndrome. Colchicine decreased liver fibrosis in rats with carbon tetrachloride induced cirrhosis and in patients with many liver diseases. Therapeutic oral doses of colchicine may cause nausea, vomiting, abdominal pain and diarrhea. The adverse effect of colchicine associated with the dose is bone marrow suppression, and especially neutopenia. Neutropenia has often been reported in patients have taken an overdose of colchicine. We describe a 64-year-old female liver cirrhosis patient with neutropenia that was induced by a therapeutic dose of colchicine.
Key Words: Colchicine, Adverse effect, Liver cirrhosis, Neutropenia


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next